Mum is being sick. Could it be side effects??

Discussion in 'Younger people with dementia and their carers' started by JessL87, Aug 9, 2017.

  1. JessL87

    JessL87 Registered User

    Jul 19, 2017
    23
    Female
    West Yorkshire
    Hi all
    My mum has been taking donepezil since May and her consultant upped it to 10mg about a month ago. I've recently had all her meds (she now has 5 different medications for other health issues as well as early onset Alzheimer's) put into a dosset box so we can all keep an eye on her to ensure she is taking them all daily. Mum was sick today when we were out and about, she was sick Monday (I think but she hasn't admitted it) and my auntie has just informed me that mum has told her she's been sick a few times lately.
    She's also had had a much smaller appetite lately and has been having an afternoon nap sometimes too even though she tends to go to bed early and sleeps till 11am-1pm some days.
    Are these things to worry about or could it be because she is definitely taking her meds daily whereas before I think she was sort of hit and miss a week or two ago before the dosset box.
    Thanks
     
  2. Aisling

    Aisling Registered User

    Dec 5, 2015
    1,807
    Ireland
    Just keep an eye on her and mention it to doctor. Can your Auntie help you out? You know fluids are important.

    Hugs,

    Aisling x
     
  3. JessL87

    JessL87 Registered User

    Jul 19, 2017
    23
    Female
    West Yorkshire
    Thank you. Mum lives with my dad (round the corner from me) so he's looking after her. My auntie has said she will let me know if mum tells her anything about being sick again, She assumed I knew. She only sees her once a week. Mum slept most of the day today so I suppose it could be a bug but mum said she didn't feel poorly. She just looked unwell and washed out. X
     
  4. Lawson58

    Lawson58 Registered User

    Tummy troubles are a fairly common side effect of donepezil. OH had some problems with it and the consultant changed him over to rivastigmine and he hasn't had a problem with that.

    You could try going back to the smaller dose again but I think I would check with her GP just to make sure that it's nothing else. It could be a virus for example.
     
  5. karaokePete

    karaokePete Registered User

    Jul 23, 2017
    4,833
    N Ireland
    My wife is on donepezil 10mg at night and tolerates it well. However, on the 2 occasions she has taken it in the morning by mistake she has felt ill all day. Could that be an issue?
     
  6. JessL87

    JessL87 Registered User

    Jul 19, 2017
    23
    Female
    West Yorkshire
    Thanks everyone. She hasn't been sick today. Still not eating much though. She's always taking them at the same time so I'm not sure it's when she takes them but I suppose if it carries on i could get her to take them before bed and see if it makes a difference. Xx
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.